Evidence map›Paper›PMID 29977747›Full record

ArticleRespiratory medicine case reports2018

A case of drug induced lung injury caused by levofloxacin eye drops.

Naoki Hosogaya, Kazuhiro Toida, Hiroshi Ishihara, Kiyotaka Kugiyama

Open access · goldAbstract readCase Reports
In one paragraph

Article in Respiratory medicine case reports, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.3field-weighted citation impact, top 38% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 4 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Naoki HosogayaDepartment of Internal Medicine II, University of Yamanashi, Faculty of Medicine, Chuo, Yamanashi, Japan.
Kazuhiro ToidaDepartment of Internal Medicine II, University of Yamanashi, Faculty of Medicine, Chuo, Yamanashi, Japan.
Hiroshi IshiharaDepartment of Internal Medicine II, University of Yamanashi, Faculty of Medicine, Chuo, Yamanashi, Japan.
Kiyotaka KugiyamaDepartment of Internal Medicine II, University of Yamanashi, Faculty of Medicine, Chuo, Yamanashi, Japan.
University of Yamanashi · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 78 year-old man, who received levofloxacin eye drops as a perioperative prophylactic antibacterial agent for cataract surgery, developed pyrexia and dyspnea, followed by respiratory failure. He was diagnosed as drug-induced lung injury due to levofloxacin, and the symptoms improved after the administration of corticosteroids and discontinuation of levofloxacin eye drops. The incidence of levofloxacin-induced lung injury is rare for its frequent prescription. Moreover, eye drops of it has never been reported to cause lung injury. We should be aware of eye drops as a causative dosage forms of drug-induced lung injury.

Indexed as

BALF, bronchoalveolar lavage fluidBNP, brain natriuretic peptideCT, computed tomographyDLST, drug lymphocyte stimulation testDrug-induced lung injuryEosinophilic pneumoniaEP, eosinophilic pneumoniaEye dropLevofloxacinMEPM, meropenemOphthalmic solutionPMDA, Pharmaceuticals and Medical Devices AgencyTAZ/PIPC, tazobactam/piperacillin

Identifiers

PMID29977747
PMCPMC6010664
OpenAlexW2792281094

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.